Drug changeover

Hi everyone, My doctor has decided to change over my tablets as the Gabapentin is not keeping the pain down. I now have to be weaned off Gabapentin and at the same time weaned on to Pregabaline. Has anyone done this at all??? I feel awful. I am in a lot of pain as the dosages come down on the one tablet and then blend in the new one at the same time. I was told to use my morphine if I was in pain. I am doing all the above but I feel just dreadful. Completely spaced out and my body is letting me know in all sorts of ways that it is not happy, and wants to settle down again. I have a week of doing this regime, and then revisit the doctors to sort out a dosage that suits my on Pregabaline. Has anyone else been there done the above or similar. I would appreciate hearing from you. Love and gentle hugs to you all. x

7 Replies

oldest β€’ newest
  • My go did this to me changed to pregabalin which does help a little mixed with morphine my transition from one to another was OK as only tried gabapentin for short while I wish you the best of luck and hope pregabalin works for you xxx

  • My GP gave me Gabapentin which I am sorry to say did nothing for me...but he didn't subscribe pregabalin as an alternative. Maybe I should ask him. I am now taking more Tramadol to help but with that and a brain like a sieve I do sometimes seem a it doolally!

    Hope your day is a good one and gentle on you..

    Trikki

  • Hi cattistock2013

    Yes I did exactly what you're doing. I had all the same symptoms as you except for the spaced out feeling, but then I've never had that feeling with any of my meds.

    I am sorry that the next bit is not going to be very helpful to you, but I couldn't manage the pain coming off the Gabapentin. It was obviously doing more for me than I'd thought.

    I lasted about a week and went back to my GP and asked if I could just go back on the Gabapentin, which is what I did.

    What you're feeling is perfectly normal. Pregabalin is the sister drug to Gabapentin. Both can make people feel spaced out for the first few weeks.

    With Pregabalin you can't go as high on the doseage as you do on the Gabapentin.

    You're doing so well. Keep at it if you can.

    Lu xx

  • After being under the care of a Neurologist in 2014 following sub arachnoid it was here that I was asked to completely change my meds over from opiates to anti epileptic type pain relief, I had spent 9 day in bed on my back-not recommended for a fibro sufferer, I complained to the nursing staff that I need to move or get up as the pain from not being mobile was crippling. I fear she reported this incorrectly to my surgeon who in turn sent a neurologist to see me for pain relief. She persuaded me to try this method of pain relief, I protested and said the opiates and parcets where enough but she kept referring to my mobility and pain when I finally got out of bed, I just could not get her to understand I would be ok again if they restarted my meds (all had been stopped during this time) I gave in and tried gabapent for 3 weeks,, they really did mess with my head, she had also asked my g.p to introduce pegab at night, I refused to continue and asked for my old tramadol & paracets back.. These anti eplileptics do help with pain BUT they really don't, suit everyone, its hit and miss over a period of time wether you will cope and find good relief, I think I gave in too quickly..

  • Hi my lovelies. Have recently had my meds changed from gabapentin to Pregabalin. Sorry to hear a lot of people have experienced negative transition, must admit I have too, but I think the reason GP 's often prescribe gabapentin first rather than pregabalin is that gabapentin is much cheaper. I was told by the Persistent Pain Service that both meds are very similar, so my GP just swapped one for the other with an equivalent dose. Have had side effects, but not quite as bad as gabapentin, although I find it hard to distinguish between side effects and fibro symptoms lol.

    Hope you are all managing to enjoy the weekend in some way. Wishing you all love and light, Christina xxx

  • Haven't had to do I a swop between those two but have been on Pregablin for 6 years and the first three weeks I was really rough, totally fatigued and in another planet. It could be that your body is just getting used to the Pregablin. Best of luck with things.x

  • Hi cattistock2013

    I am so genuinely sorry to read this and I sincerely hope that you feel better soon. if your symptoms persist or get any worse it may be best to contact your doctor and talk to them about exactly how you are feeling. I want to sincerely wish you all the best of luck, and please take care of yourself my friend.

    All my hopes and dreams for you

    Ken

You may also like...